MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 12-15; PRSTHESIS, HIP, SEM-CNSTRIND, MTL/CRMIC/PLYMR, CMNTD OR NON-PRUS,UNCMNTD

SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 12-15; PRSTHESIS, HIP, SEM-CNSTRIND, MTL/CRMIC/PLYMR, CMNTD OR NON-PRUS,UNCMNTD
Catalog Number 71354631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery device broke inside the patient, all pieces were recovered.The procedure was successfully completed without delay using an s&n back-up device.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure modes.The wave springs were missing from the trial body, rendering it inoperable.A small section of the plastic tip of the impactor fractured off and was not returned.The devices were manufactured in 2015 and show signs of extensive wear / usage.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT TRIAL BODY SZ 12-15
Common Device Name
PRSTHESIS, HIP, SEM-CNSTRIND, MTL/CRMIC/PLYMR, CMNTD OR NON-PRUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9446625
Report Number1020279-2019-04355
Device Sequence Number16705053
Product Code LZO
UDI-Device Identifier00885556578605
UDI-Public00885556578605
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71354631
Device Lot Number15MPG0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/16/2020
Patient Sequence Number1